Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 107, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 9, 2016, 7:12 PM CDT for Osage County, Pawnee County, Oklahoma. It was in force for 9 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 9, 2016, 7:12 PM CDT (00:12 UTC)
- Expired
- May 9, 2016, 7:21 PM CDT
- In force
- 9 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Osage County, OK, Pawnee County, OK
The radar
The Tulsa radar (KINX), 80 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 2:07 PM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
| May 9, 2:36 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 414 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 2076 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 277 m²/s²
- 0-3 km storm-relative helicity
- 319 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.9
The text
As transmitted.
749
WUUS54 KTSA 100012
SVRTSA
OKC113-117-100045-
/O.NEW.KTSA.SV.W.0107.160510T0012Z-160510T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
712 PM CDT MON MAY 9 2016
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN OSAGE COUNTY IN NORTHEASTERN OKLAHOMA...
CENTRAL PAWNEE COUNTY IN NORTHEASTERN OKLAHOMA...
* UNTIL 745 PM CDT
* AT 712 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST
OF CLEVELAND...MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
HOMINY... CLEVELAND...
WYNONA... OSAGE...
BLACKBURN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TULSA.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR NORTHEASTERN
OKLAHOMA.
LAT...LON 3626 9651 3637 9662 3657 9635 3635 9614
TIME...MOT...LOC 0012Z 234DEG 31KT 3634 9651
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
628
WWUS54 KTSA 100021 RRA
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
721 PM CDT MON MAY 9 2016
OKC113-117-100031-
/O.CAN.KTSA.SV.W.0107.000000T0000Z-160510T0045Z/
OSAGE OK-PAWNEE OK-
721 PM CDT MON MAY 9 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OSAGE AND CENTRAL
PAWNEE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR NORTHEASTERN
OKLAHOMA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
TULSA.
LAT...LON 3626 9651 3637 9662 3657 9635 3635 9614
TIME...MOT...LOC 0020Z 234DEG 31KT 3639 9643
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 6:16 PM CDT, 56 minutes earlier.
Area forecast discussion, May 9, 6:16 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE Tulsa OK 616 PM CDT MON MAY 9 2016 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. MVFR/IFR cigs to develop overnight in sct convection that will move from west to east across the area. After 06z...most convection should be east of the AR TAF sites...however MVFR/IFR cigs to continue into the morning. Drier air/subsidence should result in VFR conditions from late morning through the remainder of the TAF period. && .PREV DISCUSSION... /ISSUED 351 PM CDT MON MAY 9 2016/ DISCUSSION... An upper low was located over the Oklahoma/Texas Panhandles this afternoon along with an associated surface low over Central Kansas. Extending from the surface low was a cold front/dryline across Western Oklahoma to West/Central Texas. Scattered convection had recently begun to develop along/near the dryline as clearing skies have helped to re-destabilize the atmosphere. Also...ahead of the dryline...scattered showers and thunderstorms were developing out ahead of the dryline across Southeast Oklahoma and West Central Arkansas in response to a 40+KT LLJ overtop areas of warm advection. Across the rest of Eastern Oklahoma and Northwest Arkansas...afternoon cloud cover had become scattered allowing for conditions to destabilize again after the morning round of showers and thunderstorms. This will aid in setting up round two of thunderstorms...some of which could become severe across Eastern Oklahoma and Northwest Arkansas. Currently there is a severe thunderstorm watch for Northeast Oklahoma and a tornado watch for Southeast Oklahoma into West Central Arkansas. With afternoon heating...the cap has weakened behind the morning convection allowing for an increasingly unstable atmosphere over the CWA. Elevated thunderstorm activity is expected to continue to develop out ahead of the dryline this afternoon...moving northeast into Northwest Arkansas with a localized large hail/damaging wind gust possible. The main severe potential will be with activity along/near the dryline in Central Oklahoma as it pushes into the CWA over the next couple of hours. Flow over the CWA remains perpendicular to the dryline which should allow for more discrete cells to be possible. This setup interacting with the instability over the CWA will allow for large hail...damaging winds and also a tornado threat to be possible through this evening. Activity along the dryline will continue to move eastward through the CWA this evening as the upper low over the Panhandles shifts eastward. Overnight tonight...the trof axis of the upper low is forecast to move across the CWA around 06z before lifting off to the northeast. As the low lifts northeast...the dryline is expected to become nearly stationary over Central to Northeast Oklahoma with the majority of the thunderstorm potential pushing off to the east into Central Arkansas by 06z. Thus...will carry pops tapering off from west to east during the evening hours with the severe potential weakening late this evening. Tuesday...the dryline is forecast to lose its definition over the region ahead of a wave currently dropping southeast into the Northern Rocky Mountains. With the CWA south of the boundary along with increasing moisture...warmer conditions are expected Tuesday afternoon with highs well into the 80s for much of the region. The warm conditions will continue into Wednesday before the wave over the Rocky Mountain moves into the Northern Plains and pushes a trailing cold front into the CWA Wednesday night. Thus...thunderstorm chances will become possible again Wednesday afternoon and continue Wednesday night ahead of the cold front. At least a limited severe potential looks to be possible with this activity. Northerly upper level flow develops behind the cold front for Thursday and friday helping temperatures to be closer to the seasonal average. Latest model solutions continue to push a secondary cold front south within the northerly upper flow into the CWA for the upcoming weekend. As the front reaches into the region...the upper flow looks to become more zonal and parallel to the front. This could allow for the front to become nearly stationary over the region into the start of the next work week. In response...shower and thunderstorm chances look to again become possible during this time period across the CWA. && .TSA Watches/Warnings/Advisories... OK...NONE. AR...NONE. && AVIATION...23
Hazardous weather outlook, May 9, 6:00 PM CDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
600 PM CDT MON MAY 9 2016
ARZ001-002-010-011-019-020-029-OKZ049-053>076-101030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
600 PM CDT MON MAY 9 2016
...SIGNIFICANT SEVERE WEATHER POSSIBLE THIS AFTERNOON AND EVENING
ACROSS SOUTHEAST OKLAHOMA...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THROUGH TONIGHT.
TORNADO.
RISK...ELEVATED TO SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...AFTER 630 PM.
AREA AT GREATEST RISK...SOUTH OF HIGHWAY 270 IN SOUTHEAST
OKLAHOMA.
SEVERE THUNDERSTORM.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA...NORTHWEST AND WEST CENTRAL ARKANSAS.
ONSET...AFTER 630 PM.
HEAVY RAIN.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER 5 PM.
SIGNIFICANT WINDS.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
***DANGEROUS TORNADIC SUPERCELLS IN PROGRESS ACROSS SOUTH CENTRAL
OKLAHOMA...WILL MOVE INTO SOUTHEAST OKLAHOMA BY AROUND 7 PM***
SCATTERED SUPERCELLS ARE IN PROGRESS ACROSS SOUTH CENTRAL OKLAHOMA
THIS AFTERNOON. THESE STORMS WILL MOVE GENERALLY TOWARD AND INTO
SOUTHEAST OKLAHOMA BY AROUND 7 PM. THE STORMS HAVE A HISTORY OF
PRODUCING LARGE DAMAGING TORNADOES. THE ENVIRONMENT ACROSS FAR
SOUTHEAST OKLAHOMA WOULD BE FAVORABLE FOR THESE STORMS TO CONTINUE
PRODUCING TORNADOES INTO THE EVENING HOURS.
OTHER STORMS HAVE DEVELOPED ALONG THE DRYLINE ALONG AND TO THE NORTH
OF INTERSTATE 40. THESE STORMS WILL POSE A LARGE HAIL...DAMAGING
WIND AND ISOLATED TORNADO THREAT THROUGH THE EVENING AS THEY MOVE
ACROSS NORTHEAST OKLAHOMA.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY THROUGH THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...NO HAZARDS.
SATURDAY AND SUNDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
THUNDERSTORM CHANCES RETURN ON WEDNESDAY AS A COLD FRONT SLOWLY
MOVES THROUGH THE AREA. A VERY UNSTABLE AIRMASS WILL DEVELOP
AHEAD OF THE FRONT WEDNESDAY AFTERNOON WITH THE POTENTIAL FOR AN
ADDITIONAL ROUND OF SEVERE WEATHER WEDNESDAY EVENING INTO EARLY
THURSDAY.
ANOTHER COLD FRONT IS FORECAST TO MOVE THROUGH THE REGION OVER
THE WEEKEND. SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE
ALONG THE FRONT. HOWEVER....MARGINAL MOISTURE RETURN COULD LIMIT
OVERALL THUNDERSTORM COVERAGE AND SEVERE THREAT.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Special weather statement, May 9, 6:45 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 645 PM CDT MON MAY 9 2016 OKZ049-100030- PUSHMATAHA OK- 645 PM CDT MON MAY 9 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PUSHMATAHA COUNTY UNTIL 730 PM CDT... AT 644 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR KELLOND...MOVING EAST AT 40 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH INCLUDE... ANTLERS... RATTAN... KOSOMA... SNOW... CLOUDY... KELLOND... MOYERS... OLETA... CORINNE... DELA... FINLEY... SOBOL... A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTHEASTERN OKLAHOMA. LAT...LON 3417 9577 3438 9578 3446 9520 3416 9518 TIME...MOT...LOC 2344Z 267DEG 36KT 3425 9567 69
Local storm report, May 9, 6:47 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
647 PM CDT MON MAY 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TORNADO 2 SW BOSWELL 34.01N 95.89W
05/09/2016 CHOCTAW OK STORM CHASER
LOTS OF TREE DAMAGE ON PIGEON ROOST ROAD SOUTHWEST OF
BOSWELL. TIME ESTIMATED BY RADAR.
&&
AEJSpecial weather statement, May 9, 6:47 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
647 PM CDT MON MAY 9 2016
OKZ049-075-100030-
PUSHMATAHA OK-LATIMER OK-
647 PM CDT MON MAY 9 2016
...SIGNIFICANT WEATHER ADVISORY FOR LATIMER AND NORTH CENTRAL
PUSHMATAHA COUNTIES UNTIL 730 PM CDT...
AT 647 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST OF
CLAYTON...MOVING NORTHEAST AT 40 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
WILBURTON... CLAYTON...
RED OAK... HIGGINS...
ROBBERS CAVE STATE PARK... YANUSH...
DAMON... TUSKAHOMA...
SARDIS... PANOLA...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTHEASTERN
OKLAHOMA.
LAT...LON 3464 9551 3475 9552 3505 9532 3505 9507
3470 9506 3454 9542
TIME...MOT...LOC 2347Z 228DEG 34KT 3467 9542
69Special weather statement, May 9, 7:01 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
701 PM CDT MON MAY 9 2016
OKZ074>076-100045-
HASKELL OK-LATIMER OK-LE FLORE OK-
701 PM CDT MON MAY 9 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LE FLORE...CENTRAL
LATIMER AND SOUTHEASTERN HASKELL COUNTIES UNTIL 745 PM CDT...
AT 701 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES SOUTH OF LEQUIRE TO 6 MILES WEST OF RED OAK TO
3 MILES SOUTH OF DAMON. MOVEMENT WAS NORTHEAST AT 45 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
POTEAU... WILBURTON...
SPIRO... PANAMA...
WISTER... RED OAK...
MCCURTAIN... BOKOSHE...
FANSHAWE... MC CURTAIN...
BENGAL... LEQUIRE...
DAMON... LAKE WISTER STATE PARK...
SHADY POINT... PANOLA...
SCULLYVILLE... MILTON...
SUMMERFIELD...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTHEASTERN
OKLAHOMA.
LAT...LON 3530 9459 3520 9452 3482 9479 3470 9541
3493 9526 3516 9517
TIME...MOT...LOC 0001Z 245DEG 37KT 3507 9512 3496 9520 3480 9530Local storm report, May 9, 7:05 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
705 PM CDT MON MAY 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM TORNADO HUGO 34.01N 95.51W
05/09/2016 CHOCTAW OK NWS EMPLOYEE
&&
SFPLocal storm report, May 9, 7:06 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
706 PM CDT MON MAY 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM HAIL HARTSHORNE 34.85N 95.56W
05/09/2016 E0.88 INCH PITTSBURG OK TRAINED SPOTTER
0638 PM HAIL WILBURTON 34.92N 95.31W
05/09/2016 E0.88 INCH LATIMER OK PUBLIC
&&
AEJThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:01 PM CDT | Special Weather Statement | TSA | Latimer | 44 min |
| May 9, 7:08 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 49 min |
| May 9, 7:43 PM CDT | Tornado Warning | TSA | Choctaw, Pushmataha | 13 min |
| May 9, 7:55 PM CDT | Special Weather Statement | TSA | Washington | 35 min |
| May 9, 8:05 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 32 min |
| May 9, 8:24 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 36 min |
| May 9, 8:55 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 35 min |
| May 9, 9:26 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 34 min |
| May 9, 9:35 PM CDT | Special Weather Statement | TSA | Osage | 40 min |
| May 9, 9:55 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Washington | 35 min |
| May 9, 10:21 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata, Rogers | 39 min |
| May 9, 10:44 PM CDT | Special Weather Statement | TSA | Craig | 31 min |
| May 9, 11:08 PM CDT | Special Weather Statement | TSA | Ottawa | 52 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.